Hail, Wayne
- When
- May 10, 4:40 PM EST
- Where
- Wayne County, 5 mi S of Doylestown
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.900, -81.683
Penny size hail was observed.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 10, 2:40 PM EST, 2 hours earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OHIO 340 PM EDT TUE MAY 10 2005 .SHORT TERM (TONIGHT THRU SAT)... WARM FRONT FINALLY MOVED EAST OF THE FORECAST AREA SO ENTIRE AREA IS CURRENTLY IN WARM SECTOR. CURRENTLY SOME INSTABILITY WITH LIS FROM -2 TO -4 WITH INSTABILITY AXIS MAINLY ACROSS THE EASTERN HALF OF THE FORECAST AREA. EXPECT SOME SCATTERED THUNDERSTORMS THIS EVENING BUT SHOULD BEGIN TO DECREASE AFTER SUNSET AND BE OVER BY MIDNIGHT. MOST UNSTABLE AIR ACTUALLY S OF FORECAST AREA...SOME OF THE TSRA CENTRAL OHIO COULD CLIP THE SE PORTION OF AREA. DONT EXPECT MUCH IN THE WAY OF SEVERE WEATER...BUT WITH A DELTA THETA E FROM CLE FORECAST SOUNDING OF -25C AN ISOLATED DOWNBURST NOT OUT OF THE REALM OF POSSIBILITY. OVERNIGHT COLD FRONT TO SAG NORTH OF AREA AND STALL. POTENTIAL DOES EXIST FOR MCS DEVELOPING IN THE PLAINS THEN MOVING EAST. CURRENT MODELS MOVE TSRA INTO NW OHIO LATE TOMORROW AFTERNOON...THEN MOVING ACROSS FORECAST AREA DURING THE EVENING. GFS/ETA IN AGREEMENT MOVING COLD FRONT SOUTH OF FORECAST AREA BY THURSDAY MORNING USHERING SOME COOLER TEMPS. AS FAR AS TEMPS LEANED TOWARD ETA MOS. && .LONG TERM (SAT NIGHT THRU TUE)... FOR EXTENDED FORECAST WENT WITH HPC GUIDANCE. GREAT DIVERGENCE OF MODELS FOR THE WEEKEND PD. GFSLR MOVES COLD FRONT THROUGH FORECAST AREA SATURDAY WITH HIGH PRESSURE BUILDING EAST ACROSS FORECAST AREA ON SUNDAY. HPC USING THE ECMWF MODEL WHICH IS ONE DAY SLOWER AS IT DEVELOP SLOW ON FRONTAL BOUNDARY OVER OHIO ON SUNDAY SLOWING DOWN THE FRONT SO THAT THE HIGH DOESNT BEGIN TO BUILD ACROSS FORECAST AREA UNTIL MONDAY. && .AVIATION(18Z-18Z)... ONE S/WV MOVG ACRS OH ATTM (CENTRAL)...MSTR LIMITED THUS ACTIVITY ATTM IS WDLY SCT. SOME GUSTY WINDS COULD OCCUR AS PER DRY AIR IN THE SOUNDGS. ANOTHER S/WV MOVG ACROSS MI ATTM AND THIS MAY CAUSE SOME PROBLEMS IN THE EXTREME NORTH. IT WILL BE CLOSE...MUCH OF THE TSTMS SHOULD REMAIN JUST NORTH OF OH AND NW PA. TNGT WILL BE DRY ONCE THE S/WVS MOVS THRU. SOME MVFR FOG MAY DEVEOP AFT 09Z AS TEMP/DEW POINT SPREAD WILL BE LOW. CDFNT TRIES TO MOV IN FROM THE NORTH WED MORNING. A MCS MAY MOVE ALONG THIS BOUNDARY FOR WED AFTN AND EVE. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE .PA...NONE && SHORT TERM...DJB LONG TERM...DJB AVIATION...KIELTYKA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 452 AM EDT TUE MAY 10 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-110851- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 452 AM EDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY A FEW THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION TODAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE ANTICIPATED TONIGHT THROUGH WEDNESDAY NIGHT. THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LOMBARDY
The Cleveland radar (KCLE), 59 km away, was scanning. The volume nearest the first event began at 21:41 UTC.
2 hail. Local standard time, as filed.
Penny size hail was observed.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450191, 5450192.